Alert archive / Florida / Fire Weather Watches in 2012

Fire Weather Watch 6, NWS Mobile, AL

February 10, 2012

NWS Mobile, AL issued this fire weather watch at Feb 10, 2012, 7:35 AM EST. It took effect at Feb 11, 2012, 2:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 10, 2012, 7:35 AM EST (12:35 UTC)
In effect from
Feb 11, 2012, 2:00 PM EST
Expired
Feb 10, 2012, 3:12 PM EST
In force
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this fire weather watch went out at Feb 10, 5:50 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Feb 10, 5:50 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
450 AM CST FRI FEB 10 2012

.SHORT TERM [TODAY AND TONIGHT]...UPPER LEVEL MAP ANALYSIS SHOWS
UPPER LEVEL ENERGY DIVING SOUTHEAST THROUGH THE PLAINS WITH
INCREASING HIGH LEVEL JET WINDS ACROSS THE GULF OF MEXICO RESULTING
IN ABUNDANT CLOUD COVER. THE INCREASED UPPER LEVEL FLOW HAS RESULTED
IN AN INCREASE IN RAIN COVERAGE ON THE RADAR SCOPE. RAINFALL AMOUNTS
THOUGH ARE LIGHT...AS RAINS ARE FALLING FROM CLOUDS ABOVE 8 THOUSAND
FEET. UPSTREAM...A COLD FRONT WAS ANALYZED OVER THE RED RIVER VALLEY
OF TEXAS/OKLAHOMA. A STRONGER COLD FRONT WAS SURGING SOUTHWARD OVER
THE CENTRAL PLAINS...THE LEADING EDGE OF A STRONG ARCTIC HIGH
ENTERING THE NORTHERN HIGH PLAINS. AS MID LEVEL HEIGHT FALLS/TROF
PROGRESS EASTWARD ACROSS THE DEEP SOUTH THROUGH THE DAY...COLD FRONT
SWINGS THROUGH AND WILL BE ENOUGH TO SQUEEZE OUT MEASURABLE
PRECIPITATION. GIVEN RADAR REPRESENTATION...FORECASTERS HAVE
ADJUSTED THE MOS POP UPWARD FOR TODAY. RAINFALL AMOUNTS LOOK TO BE
LIGHT...GENERALLY LESS THAN .15" THE NEXT COUPLE PERIODS. DAYTIME
HIGHS CLOSE TO SEASONAL.  LOW TEMPERATURES TONIGHT BEGIN TO HEAD
DOWNWARD AS THE LEADING EDGE OF THE COLDER AIR IS PROGGED TO COME IN
BY DAYBREAK. /10

[THE WEEKEND]...AXIS OF LARGE UPPER TROUGH OVER THE EASTERN CONUS ON
SATURDAY WILL MOVE OVER THE WESTERN ATLANTIC ON SUNDAY AS AN UPPER
RIDGE BUILDS OVER THE SOUTHERN PLAINS. CENTER OF VERY STRONG SURFACE
HIGH PRESSURE ACROSS THE CENTRAL PLAINS SATURDAY MORNING WILL MOVE
SOUTHEAST OVER THE SOUTHEAST STATES THROUGH THE WEEKEND REINFORCING
A COLD DRY AIRMASS ACROSS THE REGION.

IT WILL BE DRY BUT WINTER-LIKE TEMPERATURES WILL ALSO RETURN WITH
DAYTIME HIGHS ON SATURDAY AND SUNDAY RANGING FROM THE MID 40S FAR
NORTHERN ZONES TO THE LOW 50S AT THE BEACHES. THE COLDEST
TEMPERATURES IN NEARLY A MONTH WILL OCCUR SATURDAY NIGHT...WITH LOWS
RANGING FROM 21 TO 26 INLAND AREAS AND THE UPPER 20S ALONG THE
IMMEDIATE COAST. /22

&&

.LONG TERM [MONDAY THROUGH FRIDAY]...LARGE HIGH PRESSURE ACROSS THE
SOUTHERN STATES WILL BEGIN TO MOVE EAST OF THE AREA MONDAY...SETTING
UP A RETURN FLOW OF DEEPER MOISTURE. THE GFS/CMC/ECMWF MODELS ALL
DEVELOP A WEAK SURFACE LOW OVER LOUISIANA MONDAY EVENING...AND THEN
MOVE IT EAST ACROSS THE FORECAST AREA LATE MONDAY NIGHT AND TUESDAY.
MEANWHILE A SERIES OF DISTURBANCE WILL MOVE QUICKLY EASTWARD IN
ZONAL FLOW ALOFT...BRINGING SCATTERED TO NUMEROUS RAIN SHOWERS BACK
INTO THE FORECAST THROUGH TUESDAY AFTERNOON. AFTER A BRIEF DRY
PERIOD...A SECOND LOW PRESSURE AREA AND ASSOCIATED COLD FRONT WILL
APPROACH FROM THE WEST WEDNESDAY AND THURSDAY...WITH ISOLATED TO
SCATTERED SHOWERS THROUGH THE LATTER HALF OF THE WEEK. TEMPERATURES
WILL BE BELOW NORMAL ON MONDAY...AND BACK ABOVE NORMAL TUESDAY
THROUGH FRIDAY. /22

&&

.AVIATION [10/12Z KMOB/KBFM/KPNS TAF ISSUANCES]...GENERALLY VFR
CONDITIONS EXPECTED THROUGH 00Z SAT WITH CLOUD BASES AT MID LEVELS
7-10 KFT. LIGHT SHOWERS POSSIBLE IN THE NEAR TERM. WIND SHIFT WITH
FRONTAL PASSAGE EXPECTED LATE AFTERNOON TO EARLY EVENING ACROSS THE
TAF SITES. POST FRONTAL CIGS POSSIBLY LOWERING TO IFR LEVELS AT
TIMES AFTER 11.03Z. WINDS LIGHT. /10

&&

.MARINE...NAVIGATION OF SMALL MARINE CRAFT WILL BECOME INCREASINGLY
HAZARDOUS THROUGH THE WEEKEND. A COLD FRONT SWINGS THROUGH THE
COASTAL WATERS THIS EVENING WITH A STRONG NORTHERLY FLOW FOLLOWING
IN ITS WAKE BEGINNING BY DAYBREAK SATURDAY MORNING. A SMALL CRAFT
ADVISORY HAS BEEN ISSUED BEGINNING EARLY SATURDAY AM AS NORTHWEST TO
NORTHERLY WINDS COULD BE GUSTING TO CRITERIA BY DAYBREAK. A VERY
STRONG RIDGE OF SURFACE HIGH PRESSURE EXPANDS INTO THE SOUTHERN
STATES OVER THE WEEKEND...RESULTING IN A STRONG OFFSHORE FLOW AND
HIGH SEAS. THE HIGHER SEAS WILL BE POSITIONED IN THE 20-60 NM ZONES
DUE THE STRENGTH OF THE NORTHERLY FETCH. FORECASTERS EXPECT SEAS
NEAR SHORE...BUILDING TO 3 TO 5 FEET SATURDAY AND TO 4 TO 6 FEET
SUNDAY. WELL OFFSHORE...SEAS BUILDING TO 4 TO 6 FEET SATURDAY AND TO
6 TO 8 FEET SUNDAY. AREA BAY WATERS ROUGH. HIGH PRESSURE MOVES
EASTWARD OFF THE MID ATLANTIC COAST BY EARLY NEXT WEEK...RESULTING
IN MORE OF AN ONSHORE FLOW WHICH WILL BE ON THE INCREASE AS A LOW
PRESSURE SYSTEM DEVELOPS OVER LOUISIANA. THE LOW TRACKS EASTWARD
ACROSS THE COAST EARLY TUESDAY...WITH SEAS TRENDING HIGHER AS WINDS
INCREASE. /10

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS WILL MOVE IN FROM THE
WEST THROUGHOUT THE DAY. MOST OF THE PRECIPITATION WILL BE
LIGHT...BUT OCCASIONAL BRIEF PERIODS OF MODERATE RAIN CAN BE
EXPECTED. THE PRECIPITATION WILL THEN MOVE QUICKLY EAST OF THE AREA
TONIGHT...FOLLOWED BY CLEAR SKIES AND COLD TEMPERATURES OVER THE
WEEKEND. RED FLAG WARNING CONDITIONS ARE POSSIBLE SATURDAY ACROSS
THE WESTERN FLORIDA PANHANDLE AND SUNDAY ACROSS THE WESTERN FLORIDA
PANHANDLE AND ALABAMA. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      63  43  51  21 /  60  30  05  05
PENSACOLA   62  45  53  26 /  50  40  05  05
DESTIN      62  46  54  29 /  50  40  05  05
EVERGREEN   63  37  49  22 /  50  30  05  05
WAYNESBORO  57  36  47  21 /  60  20  05  05
CAMDEN      60  36  46  21 /  50  40  05  05
CRESTVIEW   66  38  52  22 /  50  40  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 5 PM SUNDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...FIRE WEATHER WATCH FROM 1 PM SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM 9 AM SUNDAY TO 5 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 AM SATURDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Feb 10, 7:05 AM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
605 AM CST FRI FEB 10 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
605 AM CST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A VERY STRONG...ARCTIC SURFACE HIGH PRESSURE SYSTEM EXPANDS ACROSS THE
DEEP SOUTH OVER THE WEEKEND AND WILL BRING FREEZING TEMPERATURES TO
THE GULF COAST. TEMPERATURES PLUMMET INTO THE LOWER 20S NORTH OF
INTERSTATE 10 SATURDAY NIGHT AND IN THE LOWER TO MID 20S ON SUNDAY NIGHT.
WIND CHILLS FORECAST WELL INTO THE TEENS EARLY SUNDAY. FREEZING
TEMPERATURES THIS WEEKEND WILL BE DETRIMENTAL TO EARLY BLOOMS WE HAVE
BEEN SEEING ON MANY AREA FLOWERS.

NO HAZARDOUS WEATHER FORECAST MONDAY THROUGH THURSDAY

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.

GMZ630-650-655-670-675-111200-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
605 AM CST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT SWINGS THROUGH THE COASTAL WATERS THIS
EVENING WITH A STRONG NORTHERLY FLOW FOLLOWING IN ITS WAKE BEGINNING
BY DAYBREAK SATURDAY MORNING. NORTHWEST TO NORTHERLY WINDS WILL
LIKELY BE GUSTING TO BETWEEN 20 AND 25 KNOTS BY DAYBREAK. A SMALL
CRAFT ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A VERY STRONG RIDGE OF SURFACE HIGH PRESSURE EXPANDS INTO THE
SOUTHERN STATES OVER THE WEEKEND...RESULTING IN A STRONG OFFSHORE
FLOW AND HIGH SEAS WHICH CAN CAUSE PROBLEMS FOR THE SAFE NAVIGATION
OF SMALL MARINE CRAFT. SMALL CRAFT ADVISORIES TO CONTINUE INTO THE
WEEKEND.

A LOW PRESSURE SYSTEM DEVELOPS OVER LOUISIANA MONDAY AND TRACKS
EASTWARD ACROSS THE COAST EARLY TUESDAY. SEAS TREND HIGHER AS WINDS
INCREASE MONDAY AND TUESDAY. WINDS DECREASE AND SEAS SUBSIDE
WEDNESDAY AND THEN TREND HIGHER AGAIN BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.

In the hours before

Special weather statement, Feb 10, 7:22 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
622 AM CST FRI FEB 10 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-102000-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
622 AM CST FRI FEB 10 2012

...FREEZING TEMPERATURES EXPECTED OVER THE WEEKEND ALONG THE GULF
COAST...

A VERY STRONG...ARCTIC SURFACE HIGH PRESSURE SYSTEM EXPANDS ACROSS THE
DEEP SOUTH OVER THE WEEKEND AND WILL BRING FREEZING TEMPERATURES TO
THE GULF COAST. TEMPERATURES PLUMMET INTO THE LOWER 20S NORTH OF
INTERSTATE 10 SATURDAY NIGHT AND IN THE LOWER TO MID 20S ON SUNDAY NIGHT.
WIND CHILLS FORECAST WELL INTO THE TEENS EARLY SUNDAY.

FREEZING TEMPERATURES THIS WEEKEND WILL BE DETRIMENTAL TO EARLY
BLOOMS WE HAVE BEEN SEEING ON MANY AREA FLOWERS. BE PREPARED TO TAKE
NECESSARY ACTIONS TO PROTECT PLANTS SUSCEPTIBLE TO THE COLD THIS
WEEKEND.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 4:39 AM ESTSmall Craft AdvisoryMOB59 hr
Feb 10, 7:35 AM ESTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more24 hr
Feb 10, 4:04 PM ESTFreeze WatchMOB13 hr
Feb 10, 4:04 PM ESTHard Freeze WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more13 hr
Feb 10, 3:12 PM ESTRed Flag WarningMOB27 hr

Nearby

Fire Weather Watches in Florida, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.